Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rubinski

Accutane: Round 4

Hi everyone, I found this forum in a google search for accutane support and it has been so helpful to read everyone's logs so far that I thought I'd start my own! I am a 19/f and this will be my fourth course of Accutane. I started getting acne when I was 9 years old and by the time I was in Jr. High, it had developed into severe cystic acne all over my face, chest, and back. My first course of Accutane was 40 mg/day for 5 months. When I started breaking out again after that, my derm put me on a second course of 10 mg/day. This seemingly cleared up my skin until I went to Europe in August 2006 for three weeks, and all hell broke loose. My acne was almost as bad as before. My derm once AGAIN put me on 10 mg/day for 5 months, which ended in May 07. My skin wasn't completely clear, but the body acne was gone and my facial breakouts were much more manageble than before, so I felt that I could deal with my skin at that point.

Well, last summer (June 2008) I went to Europe again for 3 weeks and..you guessed it...my skin got HORRIBLE. I started breaking out all over my chest and back and my face was worse than ever. More than just breaking out...the skin feels rough and dirty all the time, even after I exfoliate. I was so fed up that I went to a different derm, who prescribed me Ziana, Solodyn and Benzaclin. This combination didn't even remotely help my skin; instead, it completely destroyed it for the 3 months I followed the regimen. At this point I barely wanted to leave the house so my mom found the name of another new derm, who is AMAZING. He has been so helpful and I finally feel confident that someone can help me out with my skin. He first prescribed me doxycycline and differin .01% gel, which barely helped.

So...now I'm going back on the Accutane. He told me that the dosage I'd taken the first three times barely even constituted one complete course, which I am also realizing now from reading others' experiences. It makes me so mad that I went through the hell of being on Accutane three times for barely anything, but I'm willing to do it one more time if it will solve my skin nightmares once and for all. When my skin gets bad I sometimes lack the self-confidence to even leave my room at home, and I'm tired of living like that. My derm is starting me off on 40 mg/day, and hopes to bump up to 80 mg/day by the end of treatment.

Anyway, sorry for writing a novel, but I'm really nervous/excited/scared about going back on Accutane. I just got my 2nd negative pregnancy test back so I should be starting in the next few days. Has anyone ever experienced/heard of having the same problems with traveling out of the country? My derm was baffled and could only think that I was overly stressed, but I was actually extremely relaxed-- and plus, the acne never went away when I returned home. And the fact that it happened twice makes me think that it wasn't coincidental. It would make me really upset if traveling did this to my skin, since I love to travel anywhere/everywhere. :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×